I suffer with stress and anxiety and started taking Prozac 9 days go. I have increased anxiety which leads to suicidal thoughts at times, no appetite and disturbed sleep. I have been using hypnosis videos on you tube to help at night. It it worth working through the side effects as I feel awful at the moment .
If the side effects are bearable, it is worth waiting the time it takes to adjust to the medication. It usually takes a couple of weeks to adjust and another few weeks for the medication to reach a level of effectiveness. If you can hang in there, the Prozac will most likely help your depression and anxiety.
Hi, unfortunately antidepressants do make you feel worse before you feel better, it is just the way they work. Usually within 4 weeks, give or take, you will feel significantly better and reap the benefits. When I started on an antidepressant (for the 3rd time) some years ago, i had terrible depression, extremely tearful, and no interest in life. My doctor increased my dosage early at the 3 week mark and i felt better almost immediately. I know my life wouldn't be as positive now without the medication, so i am glad i fought through the induction period. The only thing that worries me, is that you say you are having suicidal thoughts... This is one of the red flag warnings, and i really think you need to inform your doctor/psychiatrist about this symptom. Wishing you well
I just found your question, and I'm in a similar situation rn to how you were feeling back then?
Can I ask how you're doing now? Was it worth it?
Were the next few weeks as tricky as the first 2? Or did it stay ok after day 10?
I am undecided on whether or not to persist as I am feeling worse than I was before I started on them!
Please let me know. Hope you're doing well.
Take care, xxx
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Dec 2011 • 1 answer
Posted 31 Jan 2013 • 1 answer
Posted 27 Mar 2013 • 17 answers
Posted 15 Aug 2016 • 2 answers
Posted 1 Apr 2018 • 3 answers